Cushingoid Facies

The moon-shaped face is known as Cushingoid facies. Excessive fat deposits on the sides of the face and below the chin region give a round appearance to the face. Increased secretion of cortisol (Cushing's syndrome and adrenal gland disorders) or excessive steroid medication can lead to such a condition. Usually, long-term steroids are prescribed in people with autoimmune diseases, chronic allergies, viral infections, cancer, etc. Steroids have an adverse effect of increased appetite that leads to excess fat deposition and weight gain.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why do I have a lot of health issues like bruising, hair fall, and weight gain?

Query: Hello doctor, I am a 43 year old female. My height is 5 feet 6 inches, and I weigh 185 lbs. I feel awful. Please tell me what you think may be wrong. Most of my adult life weight was 150 to 155 lbs. A sudden weight gain started five years ago. My weight is now always in the 175 to 185 range. I eat a...  Read Full »


Dr. Uphar Gupta

Answer: Hello, Welcome to icliniq.com. I have gone through your history, and commend you for the detailed presentation. You appear to be suffering from Cushing's syndrome. You have probably consumed steroids as a supplement or for pain relief. You have achieved menopause at an early age, but still, we...  Read Full »

After taking Betnelan for two years, my face has turned black. Kindly suggest.

Query: Hi doctor, I am a 21 year old male, five years back, I started taking Betnelan 0.5 mg for asthma. After 5 to 6 months, my body was swollen, and my face color has turned black after two years of consuming this medicine. I reduced taking the medication slowly, and my swollen body has recovered. But, ...  Read Full »


Dr. Atishay Bukharia

Answer: Hello, Welcome to icliniq.com. You might be suffering from a cushingoid appearance with steroid facies. Please send few photographs of your face taken under natural light. Revert with more information to an allergy specialist online --> https://www.icliniq.com/ask-a-doctor-online/allergy-speciali...  Read Full »

My sister has swelling, cushingoid facies and proximal myopathy. Why?

Query: Hi doctor, My sister is 37 years old with previous 2 LSCS. She has symptoms such as swelling over whole body and face. Along with these complaints she has weakness, tiredness, cushingoid facies, proximal myopathy, palpitation, trembling of hands and amenorrhea or slight on and off spotting. She is s...  Read Full »


Dr. Anshul Varshney

Answer: Hello, Welcome to icliniq.com. I checked your sister's complete details (attachments removed to protect patient identity). She is suffering from relapsing nephrotic syndrome. Her cushingoid facies and proximal myopathy are steroid induced as you must be already knowing. Gradually replacing the ster...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.